Alert archive / Wisconsin / Special Marine Warnings in 2012

Special Marine Warning 13, NWS Milwaukee, WI

May 20, 2012

NWS Milwaukee, WI issued this special marine warning at May 20, 2012, 4:30 PM CDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2012, 4:30 PM CDT (21:30 UTC)
Expired
May 20, 2012, 5:28 PM CDT
In force
58 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

The radar

The Milwaukee radar (KMKX), 74 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1614 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WHUS53 KMKX 202130
SMWMKX
LMZ644>646-671-673-675-202300-
/O.NEW.KMKX.MA.W.0013.120520T2130Z-120520T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
430 PM CDT SUN MAY 20 2012

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  PORT WASHINGTON TO WINTHROP HARBOR IL...
  LAKE MICHIGAN FROM PORT WASHINGTON TO WINTHROP HARBOR IL 5NM OFF   
  SHORE TO MID LAKE...

* UNTIL 600 PM CDT

* AT 424 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF 
  THUNDERSTORMS...CAPABLE OF PRODUCING DANGEROUS WINDS IN EXCESS OF 
  50 KNOTS AND LARGE HAIL 28 NM WEST OF WINTHROP HARBOR...MOVING 
  NORTHEAST AT 35 KNOTS.

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  WIND PT. AROUND 525 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT DANGEROUS WINDS IN EXCESS OF 50 KNOTS...LARGE
HAIL...HIGH WAVES...DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS
SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES.

&&

LAT...LON 4307 8788 4309 8788 4337 8748 4337 8739
      4310 8709 4308 8711 4295 8708 4249 8780
      4264 8782 4272 8777 4275 8779 4280 8777
      4286 8785 4297 8785 4304 8790
TIME...MOT...LOC 2129Z 226DEG 37KT 4247 8840
WIND...HAIL 65KTS >.75IN

$$

DAVIS
3 follow-up statements
306 
FZUS73 KMKX 202155
MWSMKX

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
455 PM CDT SUN MAY 20 2012

LMZ644>646-671-673-675-202300-
/O.CON.KMKX.MA.W.0013.000000T0000Z-120520T2300Z/
455 PM CDT SUN MAY 20 2012

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 600 PM CDT...

FOR THE FOLLOWING AREAS...
PORT WASHINGTON TO NORTH POINT LIGHT WI...
NORTH POINT LIGHT TO WIND POINT WI...
WIND POINT WI TO WINTHROP HARBOR IL...
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5NM OFF
SHORE TO MID LAKE...
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5NM OFF SHORE
TO MID LAKE...
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5NM OFF SHORE
TO MID LAKE...

AT 452 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF
THUNDERSTORMS...CAPABLE OF PRODUCING DANGEROUS WINDS IN EXCESS OF 50
KNOTS AND LARGE HAIL FROM 25 NM WEST OF WIND PT. TO 11 NM WEST OF
WINTHROP HBR...MOVING NORTHEAST AT 35 KNOTS.

WINDS BEHIND THE SEVERE THUNDERSTORMS WILL SHIFT SUDDENLY TO THE 
SOUTHWEST AND INCREASE TO 50 KNOTS OR GREATER.

THESE SEVERE THUNDERSTORMS WILL BE NEAR...
WIND PT. AROUND 525 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...LARGE HAIL...HIGH WAVES...DANGEROUS
LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY...UNTIL THESE STORMS PASS.

MARINERS CAN EXPECT DANGEROUS WINDS IN EXCESS OF 50 KNOTS...LARGE
HAIL...HIGH WAVES...DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS
SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THESE STORMS PASS.

&&

LAT...LON 4307 8788 4309 8788 4337 8748 4337 8739
      4310 8709 4308 8711 4295 8708 4249 8780
      4264 8782 4272 8777 4275 8779 4280 8777
      4286 8785 4297 8785 4304 8790
TIME...MOT...LOC 2155Z 226DEG 37KT 4274 8828 4254 8804
WIND...HAIL 65KNOTS >.75IN

$$

KAPELA
452 
FZUS73 KMKX 202212
MWSMKX

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
512 PM CDT SUN MAY 20 2012

LMZ644>646-671-673-675-202300-
/O.CON.KMKX.MA.W.0013.000000T0000Z-120520T2300Z/
512 PM CDT SUN MAY 20 2012

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 600 PM CDT...

FOR THE FOLLOWING AREAS...
PORT WASHINGTON TO NORTH POINT LIGHT WI...
NORTH POINT LIGHT TO WIND POINT WI...
WIND POINT WI TO WINTHROP HARBOR IL...
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5NM OFF
SHORE TO MID LAKE...
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5NM OFF SHORE
TO MID LAKE...
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5NM OFF SHORE
TO MID LAKE...

AT 509 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF
THUNDERSTORMS...CAPABLE OF PRODUCING DANGEROUS WINDS IN EXCESS OF 50
KNOTS AND LARGE HAIL FROM 20 NM WEST OF WIND PT. TO WINTHROP HBR...
MOVING NORTHEAST AT 35 KNOTS.

WINDS BEHIND THE SEVERE THUNDERSTORMS WILL SHIFT SUDDENLY TO THE 
SOUTHWEST INCREASE TO 50 KNOTS OR GREATER.

THESE SEVERE THUNDERSTORMS WILL BE NEAR...
WIND PT. AROUND 525 PM CDT.

THE GUST FRONT ASSOCIATED WITH THESE STORMS REACHED THE LAKE 
MICHIGAN SHORELINE BY AROUND 5 PM...OR ABOUT 10 TO 15 MILES AHEAD 
THE CENTRAL CORE OF THE STORMS WITH HEAVY RAINS.

WIND GUSTS TO AT LEAST 40 TO 45 KNOTS HAVE BEEN REPORTED WITH THE 
STORMS IN SOUTHEASTERN WISCONSIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...LARGE HAIL...HIGH WAVES...DANGEROUS
LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY...UNTIL THESE STORMS PASS.

MARINERS CAN EXPECT DANGEROUS WINDS IN EXCESS OF 50 KNOTS...LARGE
HAIL...HIGH WAVES...DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS
SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THESE STORMS PASS.

&&

LAT...LON 4307 8788 4309 8788 4337 8748 4337 8739
      4310 8709 4308 8711 4295 8708 4249 8780
      4264 8782 4272 8777 4275 8779 4280 8777
      4286 8785 4297 8785 4304 8790
TIME...MOT...LOC 2209Z 226DEG 37KT 4284 8818 4253 8772
WIND...HAIL 65KNOTS >.75IN

$$

KAPELA
343 
FZUS73 KMKX 202228
MWSMKX

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
528 PM CDT SUN MAY 20 2012

LMZ644>646-671-673-675-202236-
/O.CAN.KMKX.MA.W.0013.000000T0000Z-120520T2300Z/
528 PM CDT SUN MAY 20 2012

...SPECIAL MARINE WARNING CANCELLED...

THE AFFECTED AREAS WERE...
PORT WASHINGTON TO NORTH POINT LIGHT WI...
NORTH POINT LIGHT TO WIND POINT WI...
WIND POINT WI TO WINTHROP HARBOR IL...
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5NM OFF
SHORE TO MID LAKE...
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5NM OFF SHORE
TO MID LAKE...
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5NM OFF SHORE
TO MID LAKE...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND BECOME MORE 
SCATTERED AS THEY MOVED THROUGH SOUTHEASTERN WISCONSIN TO OVER THE 
LAKE MICHIGAN WATERS. THERFORE...THEY NO LONGER POSE A SIGNIFICANT 
RISK TO BOATERS.

HOWEVER...GUSTY SOUTHWEST WINDS TO AROUND 40 KNOTS AND AND SMALL 
HAIL TO AROUND 1/2 INCH IN DIAMETER ARE STILL POSSIBLE WITH 
SCATTERED THUNDERSTORMS THROUGH THE EVENING HOURS.

LAT...LON 4307 8788 4309 8788 4337 8748 4337 8739
      4310 8709 4308 8711 4295 8708 4249 8780
      4264 8782 4272 8777 4275 8779 4280 8777
      4286 8785 4297 8785 4304 8790
TIME...MOT...LOC 2226Z 226DEG 37KT 4296 8801 4265 8755

$$

KAPELA

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special marine warning went out at May 20, 3:58 PM CDT, 32 minutes earlier.

Area forecast discussion, May 20, 3:58 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
358 PM CDT SUN MAY 20 2012

...THIS AFTERNOON INTO EARLY EVENING...FORECAST CONFIDENCE MEDIUM.

SURFACE CONVERGENCE RIGHT ALONG THE PRE-FRONTAL TROUGH LOCATED NEAR
MADISON AND JANESVILLE AT 230 PM...IDENTIFIED BY A WIND SHIFT IN THE
SURFACE OBS...WILL BE THE FOCUS FOR SOME INITIAL CONVECTION PRIOR TO
THE MAIN FRONTAL BOUNDARY LOCATED IN THE FAR WESTERN FORECAST AREA
/CWA/...WHERE THERE IS ANOTHER WIND SHIFT. A FEW QUICK-MOVING POP-UP
SHOWERS WITH ISOLATED THUNDER ARE DEVELOPING JUST AHEAD OF THE
PRE-FRONTAL TROUGH EARLY THIS AFTERNOON AS WELL. THESE ARE A RESULT
AS GENERAL INSTABILITY WITH MIXED LAYER CAPE AROUND 1000 J/KG.

STEEP LOW LEVEL LAPSE RATES WITH A WELL-MIXED LAYER UP TO 7000 FEET
ARE ALLOWING FOR WINDS GUSTING UP TO 30 KNOTS. EXPECT HIGHER GUSTS
BENEATH SHOWERS WITH VIRGA.

EXPECT MORE THUNDERSTORM DEVELOPMENT OVER THE NEXT TWO HOURS IN THE
CENTRAL CWA...ESPECIALLY BETWEEN THE PRE-FRONTAL TROUGH AND MAIN
TROUGH WHERE THERE IS A PLUME OF HIGHER CAPE VALUES PER LATEST SPC
MESOSCALE ANALYSIS. POTENTIAL FOR SEVERE STORMS IS HIGHEST AS THIS
CORRIDOR SHIFTS INTO SOUTHEAST WI BETWEEN 21Z AND 00Z THIS
AFTERNOON. VERY ISOLATED ONE-INCH HAIL AND DAMAGING WIND GUSTS TO 60
MPH WOULD BE THE SEVERE THREAT. THERE IS NOT ENOUGH 6KM BULK SHEAR
OR LOW LEVEL SHEAR TO SUPPORT WELL-ORGANIZED SUPERCELLS OR
LONG-LIVED STORMS THAT WOULD PRODUCE WIDESPREAD SEVERE STORMS.

17Z HRRR CONTINUES TO SHOW A N-S ORIENTED UNORGANIZED LINE OF
THUNDERSTORMS THAT DEVELOP EAST OF MADISON AT 20Z AND TRACK DUE EAST
TO THE SHORELINE AT 23Z. MODELS AGREE ON ALL TSTORMS OUT OF CWA BY
00Z. LEFT SMALL CHANCE POPS IN THE FAR EAST THROUGH 03Z TO ACCOUNT
FOR POSSIBLE SLOWER MOVEMENT...THEN DRY WEATHER FOR THE REST OF THE
NIGHT.

.TONIGHT AND MONDAY...FORECAST CONFIDENCE HIGH.

VISIBLE SATELLITE AND SURFACE OBSERVATIONS SHOW PLENTY OF CLOUDS
BEHIND THE COLD FRONT THIS AFTERNOON...BUT THESE MIGHT SCATTER OUT
THIS EVENING WITH THE LOSS OF DAYTIME HEATING AND THE STEEP LOW
LEVEL LAPSE RATES...IN COMBINATION WITH SUBSIDENCE BEHIND THE FRONT.
THIS MEANS THAT THERE IS AN OUTSIDE CHANCE THAT PEOPLE IN SOUTHERN
WI COULD VIEW THE PARTIAL SOLAR ECLIPSE EARLY THIS EVENING...
FILTERED THROUGH THE THINNER CLOUDS.

A SECONDARY 500MB TROUGH WILL TRACK ACROSS WI BETWEEN MIDNIGHT
TONIGHT AND NOON MONDAY. TOO DRY FOR PRECIP. A PERIOD OF LOW STRATUS
IS EXPECTED WITH THIS FEATURE IN COMBINATION WITH COLD AIR
ADVECTION...AND THEN SKIES SHOULD CLEAR FROM WEST TO EAST JUST AFTER
SUNRISE MONDAY MORNING. EXPECT DIURNAL CUMULUS CLOUDS TO DEVELOP IN
THE EARLY AFTERNOON.

WINDS WILL BE GUSTY OUT OF THE NORTH MONDAY MORNING WITH THE COLD
AIR ADVECTION AND STEEP LOW LEVEL LAPSE RATES. WINDS WILL TAPER OFF
IN THE AFTERNOON AS HIGH PRESSURE MOVES OVER WISCONSIN. A LAKE
BREEZE WILL DEVELOP WITH THE WEAKENING PRESSURE GRADIENT AND KEEP
AREAS NEAR THE LAKE IN THE LOWER 60S/POSSIBLY UPPER 50S. INLAND
TEMPS SHOULD MAKE IT UP TO AROUND 70.

.MONDAY NIGHT THROUGH WEDNESDAY...FORECAST CONFIDENCE IS HIGH.

HIGH PRESSURE MOVES OVERHEAD MONDAY NIGHT...SLIPPING SOUTHEAST OF
WISCONSIN BY EARLY TUESDAY EVENING WITH RETURN FLOW BRINGING
WARMER TEMPS TO THE AREA ON WEDNESDAY. DRY THROUGH THIS PERIOD. A
LAKE BREEZE WILL BE FELT TUESDAY AND WEDNESDAY FOR COOLER READINGS
ALONG THE LAKE MICHIGAN SHORE. DWPNTS SHOULD MIX OUT DURING THE
DAY...SETTING UP SOME DECENT COOLING POTENTIAL BOTH MONDAY NIGHT
AND TUESDAY NIGHT.

.THURSDAY THROUGH SATURDAY...FORECAST CONFIDENCE LOW TO MEDIUM.

THE ECMWF/GFS/CANADIAN NH ARE GETTING INTO BETTER AGREEMENT WITH
THE LATE WEEK/MEMORIAL DAY WEEKEND PERIOD...AND IT IS THE
ECMWF/CANADIAN THAT ARE COMING IN LINE WITH THE GFS. THERE ARE
TIMING DIFFERENCES...BUT THEY ALL EVENTUALLY BRING A FRONT THROUGH
THE AREA...PUTTING A DAMPER ON THE ONCE EXPECTED VERY WARM
WEEKEND...AT LEAST FOR THE START OF IT. WILL HAVE A SMALL CHANCE
OF SHOWERS AND STORMS REACHING THE FORECAST AREA ON THURSDAY...BASED
ON THE FASTER GFS/CANADIAN WITH THE APPROACHING TROF/FRONT. THE
ECMWF IS DRY FOR THURSDAY...THAT MAY WELL BE TRUE.

THE ASSOCIATED LOW PRESSURE SYSTEM WITH THIS SYSTEM WILL LIFT
NORTHEAST OF THE AREA...DRAGGING A COLD FRONT THROUGH SOUTHERN
WISCONSIN PROBABLY BY FRIDAY MORNING. THIS WILL PUSH THE WARM/HOT
TEMPS SOUTH OF THE BORDER...PUTTING US IN A COOLER NORTHERLY
FLOW. THE BOUNDARY REMAINS TO THE SOUTH OF WISCONSIN THROUGH
SATURDAY WITH A COOL EAST TO NORTHEAST SETTLING IN KEEPING THE
STATIONARY SFC FRONT SOUTH OF WISCONSIN FOR THE FIRST PART OF THE
WEEKEND. IN ADDITION...WITH THE BAROCLINIC ZONE IN THE VCNTY...WE
COULD SEE SOME SHOWERS AND STORMS FROM TIME TO TIME THROUGH FRIDAY
NIGHT.

THE FRONT COULD LIFT NORTH BY SUNDAY AS SOUTHERLY WINDS INCREASE
WITH LOW PRESSURE DEVELOPING WEST OF WISCONSIN. THIS WOULD BRING
THE WARM SECTOR BACK IN FOR WARMER AND DRY CONDITIONS FOR SUNDAY
AND MEMORIAL DAY.

&&

.AVIATION/00Z TAFS/...

CONVECTION AHEAD OF A COLD FRONT MOVING ACROSS WI THIS AFTERNOON.
BULK OF THUNDERSTORMS WILL BE EAST OF MADISON BETWEEN 21Z AND
23Z...EXITING FAR EASTERN WI BY 00Z. THERE IS UNCERTAINTY ABOUT
COVERAGE OF THESE THUNDERSTORMS...AS STRONGEST FORCING WILL BE NORTH
AND SOUTH OF THE TAF SITES. SHORT TERM MODELS SUGGEST AN UNORGANIZED
LINE OF MULTI-CELL THUNDERSTORMS ORIENTED NORTH-SOUTH TRACKING
STRAIGHT EAST.

WEAK SHEAR SHOULD INHIBIT STRONG AND LONG-LASTING THUNDERSTORM
DEVELOPMENT THIS AFTERNOON...HOWEVER SHORT BURSTS OF MARGINALLY
SEVERE HAIL AND DAMAGING WINDS ARE NOT OUT OF THE QUESTION WITH ANY
STRONGER STORMS.

WEST WINDS WILL DECREASE DURING THE EVENING AND BECOME NORTH BY
MONDAY MORNING. THE NORTH WINDS WILL BE GUSTY DURING THE MORNING
HOURS WITH COLD AIR ADVECTION BEHIND DEPARTING LOW PRESSURE SYSTEM.
THEN WINDS WILL DECREASE IN THE AFTERNOON AS HIGH PRESSURE SETTLES
INTO WI.

CLOUDS SHOULD SCATTER OUT FOR A PERIOD OF TIME BEHIND THE FRONT
EARLY THIS EVENING. THEN A PERIOD OF LOW STRATUS IN THE FUEL
ALTERNATE CATEGORY IS EXPECTED WITH THIS FEATURE IN COMBINATION WITH
COLD AIR ADVECTION...AND THEN SKIES SHOULD CLEAR FROM WEST TO EAST
JUST AFTER SUNRISE MONDAY MORNING. EXPECT VFR DIURNAL CUMULUS CLOUDS
TO DEVELOP IN THE EARLY AFTERNOON.

&&

.MARINE...

WINDS HAVE POTENTIAL TO FREQUENTLY GUST TO 25 KNOTS FOR A 4 TO 6
HOUR PERIOD OF TIME MONDAY MORNING IN THE WAKE OF THE DEPARTING LOW
PRESSURE SYSTEM. HIGHEST RISK OF SMALL CRAFT ADVISORY CONDITIONS
WILL BE FROM THE NORTH POINT LIGHT AND SOUTHWARD. TOO MARGINAL AT
THIS TIME TO ISSUE A HEADLINE.
&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TONIGHT/MONDAY AND AVIATION/MARINE...MRC
MONDAY NIGHT THROUGH SUNDAY...DAVIS
Hazardous weather outlook, May 20, 4:00 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 PM CDT SUN MAY 20 2012

WIZ046-047-051-052-056>060-062>072-211000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
400 PM CDT SUN MAY 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS HAVE DEVELOPED ALONG A COLD
FRONT MOVING THROUGH SOUTHEAST WISCONSIN LATE THIS AFTERNOON.  THERE
IS A SMALL POTENTIAL FOR THE THUNDERSTORMS TO BECOME SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL. THESE STORMS ARE EXPECTED TO
MOVE EAST OUT OVER LAKE MICHIGAN BY 6 TO 7 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS FROM TIME TO TIME THURSDAY INTO
SATURDAY AS A FRONTAL BOUNDARY STALLS NEAR THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY YET BE NEEDED LATE THIS AFTERNOON AND
EVENING.

LMZ643>646-211000-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
400 PM CDT SUN MAY 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS HAVE DEVELOPED ALONG A COLD
FRONT MOVING THROUGH SOUTHEAST WISCONSIN LATE THIS AFTERNOON.  THERE
IS A SMALL POTENTIAL FOR THE THUNDERSTORMS TO BECOME SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL. THESE STORMS ARE EXPECTED TO
MOVE EAST OF THE NEARSHORE WATERS OF LAKE MICHIGAN BY 7 OR 8 PM THIS
EVENING

GUSTY SOUTH WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS...THEN
SHIFT TO THE WEST THIS EVENING AS A COLD FRONT MOVES THROUGH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS POTENTIAL FOR AREAS FROM NORTH POINT LIGHT AND SOUTHWARD TO
REACH SMALL CRAFT ADVISORY LEVELS BETWEEN 6 AM AND NOON MONDAY
MORNING IN THE WAKE OF A DEPARTING LOW PRESSURE SYSTEM.

BREEZY SOUTH WINDS AND INCREASING WAVE HEIGHTS MAY REACH SMALL
CRAFT ADVISORY LEVELS FOR WEDNESDAY AND THURSDAY.

THERE IS A CHANCE FOR THUNDERSTORMS FROM TIME TO TIME THURSDAY INTO
SATURDAY AS A FRONTAL BOUNDARY STALLS NEAR THE AREA.

WWW.WEATHER.GOV/MKX

DAVIS/MRC

In the hours before

Local storm report, May 20, 4:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
420 PM CDT SUN MAY 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             2 E WHITEWATER          42.83N 88.70W
05/20/2012  E0.25 INCH       WALWORTH           WI   TRAINED SPOTTER

            PEA-SIZED HAIL FALLING FOR 1.5 MINUTES

&&

ET

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 3:06 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Green Lake16 min
May 20, 4:25 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth35 min
May 20, 5:43 PM CDTSpecial Marine WarningMKX62 min

Nearby

Special Marine Warnings in Wisconsin, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.